Tried a new pill, and now having a weird period...

SMichelle SMichelle
Okay, so...

I just started on OrthoCyclen, as my doctor suggested it. So far, I'm not liking it. It has only been a month, but OMG... I am emotional and always feel hungry.

Worse yet is, my period started early. It was not due until about May 15th, but it started on the 5th, and hasn't stopped yet. Now... I know that's not an unusually long period at all, but it's weird for me. My periods typically start off only with cramps and heavy bleeding on the first day, and then they get lighter and lighter. They also usually only last 4 days. This time, I've been having awful cramps everyday (so bad that even Vicodin didn't help one day), and the bleeding is getting heavier and heavier. It SHOULD be getting ready to stop at this point, but it shows no sign of being almost done.

I have 4 more days left in this pill pack before the placebo pill week, but I am thinking about just tossing it and going back to the pill that worked for me before.


Anyway, I'm just wondering... is this all normal? I called my Dr about this and left a message, but I want to get others thoughts, too.


*** I know some spotting is normal, but this is like a full period. Heavy bleeding, getting heavier by the day.
05/11/2013
  • Buy 1 Vibrator Get 1 FREE
  • Limited offer: Save 25% on Blush Toys
  • Annual Clearance - Save 40%
  • Better Price Sale - Save 50%
  • Better Price Sale - Save 60%
  • 1
  • 2
  • 3
  • 4
  • 5
All promotions
kendra30752 kendra30752
I guess maybe some people are just really sensitive to birth control pills. I was on OrthotryCyclen Lo and did not experience any type of side effects -- at all. I don't know anyone else who's experienced anything more than a headache at first when being on the pill, either. Perhaps it's the pill plus an upcoming menstrual cycle? I feel exactly like that when I'm PMSing. Extreme cravings & I'll stay hungry for hours and feel extremely emotional, especially irritable like I could jump out of my skin. Maybe it's a mixture of both, but it could be just the pill alone, I guess.

It is normal for birth control to mess up your period. It changed mine huge when I was on it! Nothing horrible, but it did totally change days.

Sorry to hear you're having cramps. Are you sure there's not something more happening, besides the pill? You say this isn't your usual type of period symptoms? I might would get another visit with the dr. then.

Have you ever suspected or been told you could possibly have a touch of endometriosis? Sounds sooooo much like what I've been through for years due to having endometriosis -- extreme cramps and extremely heavy, lengthy periods.

Maybe normal, but it'd depend mostly on what your normal is. For me, this would be a normal period as long as I had severe migraines to go along with it. Lol. If I had a period without migraines, I'd think something was wrong. Do you have them? I guess it might not be a bad idea to go back to the pill that worked for you. If it worked for you, why did you switch, if you don't mind me asking? Something your Dr recommended or did you just want to try a new one or something? Just curious. I guess if you're used to a certain birth control pill, a different one could cause intense symptoms. I don't know. I haven't been on the pill in years.
05/11/2013
Zombirella Zombirella
I know all to well that switching pills can mess up your hormones and throw your period all off. I'm having that problem now. Breakthrough bleeding for 2 weeks then full on crazy period. I went back to Planned Parenthood today and asked them to put me back on the pills I had with them. I got them through the Dr. $5 cheaper and I've tried 3 different packs and nothing is helping. I never had any issues with the pills I was on and I wish I would've told the Dr that I want the SAME ones. I'm waiting for Sunday and then I'm going to through this pack out and start the old ones again. I was thinking of taking the rest of the pack but I'm on day 3 of the 2nd week and after two months of spotting and periods, I've about had it! It's interfering with my sex life, I'm having cramps and other symptoms like I did when I first started my period when I was a pre-teen. UGH. The thrills of being a woman!
05/11/2013
Zombirella Zombirella
I have also experienced before where it would start light, get heavy and then just altogether stop. I'd say it's normal. I would start your new pack and throw the old out,if you're still having issues by the end of the 2nd pack of new pills, then I'd get with the doctor to get something new. Because this has happened to me a few times over the years, I don't think you have anything to worry about, but if it would ease your mind then go see your doctor .
05/11/2013
TJax TJax
My woman changed pills once before and it resulted in a month long full period. Finishing out the cycle and starting the next one as she was supposed to got everything back to normal, but for a while there we were both wondering if it would ever end.

I'm pretty sure you just have to commit to it (which sounds absolutely awful I know) as it will take your body a full cycle to get used to the slightly / wildly different hormone balances in your system. Switching back (especially mid-cycle) seems like it would just further aggravate things.
05/11/2013
SMichelle SMichelle
Quote:
Originally posted by Zombirella
I know all to well that switching pills can mess up your hormones and throw your period all off. I'm having that problem now. Breakthrough bleeding for 2 weeks then full on crazy period. I went back to Planned Parenthood today and asked them to ... More
Oh wow, 2 months of spotting and periods? Ugh! I don't blame you for just switching in the middle of the pack.

I have 3 pills left in this pack, but my period is just getting heavier and heavier... I was just going to do the placebo pill week early, so that I'd have 7 days without hormones, and hopefully that would stop it... but I think I am going to just start taking the new pack of tri-nessa now, since the combination pills always worked for me in the past. Maybe a lower dose of hormones is what I need? *shrugs*
05/12/2013
SMichelle SMichelle
Quote:
Originally posted by TJax
My woman changed pills once before and it resulted in a month long full period. Finishing out the cycle and starting the next one as she was supposed to got everything back to normal, but for a while there we were both wondering if it would ever ... More
A month long period..how terrible! It's been about 7 days for me now, but it's still getting worse and worse with each passing day. I really feel like it will never end.

I understand what you're saying about how switching could cause more problems, but at this point... with already getting my period early, having it last longer than ever before, having it getting heavier and heavier when it should be slowing down, and the cramps from hell... I think my cycle is already pretty screwed up. And I would only technically be switching 3 days early, since my doctor has told me that I can just start a new pack without doing the placebo pills.
05/12/2013
Zombirella Zombirella
I've changed my mind. I was going to start my new pack tonight (well I guess I should say last night since it's actually Monday morning now). I'm just going to deal with this annoyance, take the reminder pills and all then start the new pack. Mine is lightening up now, but it's just so damn annoying feeling like I have a damn diaper on every day. Tampons are uncomfortable to me when it starts to stop because I tend to be more dry. Plus, I was cycling my pills to only have a few periods a year (which I actually probably should have requested staying on the same pill at the doctor) so when I woke up to my little gushing surprise, I ran to the store in a hurry and grabbed a cheap, unbrand pack of pads (because my period normally was 3-4 days) and since I refuse to waste them, I'm just wearing the uncomfortable, annoying things! Men should have to deal with this inconvenience like we do, lol! My fiance says their punishment is our PMS, but I'd rather deal with a moody person for a week than have this all going on!

Hopefully by next month we'll both be back on track!
05/13/2013
QueenBitch QueenBitch
I was on that one. It made me sick for about 3 months. Wonky periods, heavy bleeding, bad cramps, period not on time, vomiting, etc. However, after 3 months...everything was completely normal.

Each pill is different. You need to give your body time to get use to it. My doctor told me 3 months before she would consider changing it. As everything changed after the 3rd month. I keep on it. It was a good birth control. Just needed to get use to it.
05/13/2013
Total posts: 9
Unique posters: 5